Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 01, 2014, 06:57:05 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 640653
  • Total Topics: 48665
  • Online Today: 181
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 140
Total: 142

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Questions about side effects re: Truvada  (Read 1494 times)

0 Members and 1 Guest are viewing this topic.

Offline Sadiecat

  • member
  • Member
  • Posts: 3
Questions about side effects re: Truvada
« on: March 07, 2013, 10:26:21 PM »
Regarding a 12 year old who received Truvada after an exposure risk. She is now on day 4 of the 28 day regimen and is continuing to have trouble keeping food down, is nauseas and has stomach ache/cramps. She was prescribed Zofran to help with nausea and started it yesterday but is still throwing up after eating. We have talked to her clinic who at this point chalk it up to being early in the regimen but when I read the side effects I see some of the serious ones are similar to normal ones (like the nausea, cramps, vomiting). She's being a trooper but just want to know if there is anything else that can be done to help with her comfort level. Thank you!

Offline Jeff G

  • Administrator
  • Member
  • Posts: 11,846
  • How am I doing Beren ?
Re: Questions about side effects re: Truvada
« Reply #1 on: March 07, 2013, 10:37:02 PM »
Hi Sadie . I have moved your thread into the proper forum . This is the only forum you are allowed to ask questions in within this thread . Thanks .

Truvada is generally a well tolerated drug but it could take several more days to adjust to the meds. The best advice is to keep her hydrated and take her back to the doctor if she continues to be sick .

Here is a link to Truvada's website and information on PREP and safety information .
Please read it so that you can make an informed decision about seeking medical attention if she needs it .

http://www.truvada.com/
« Last Edit: March 07, 2013, 10:50:38 PM by Jeff G »

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Questions about side effects re: Truvada
« Reply #2 on: March 08, 2013, 09:07:00 AM »
Sadie,

What sort of "exposure risk" did this twelve year old have? Unless it was unprotected anal or vaginal intercourse, there's a good chance she doesn't need to go through this.

I've removed your post where all you said was:

Thank you Jeff!

so that you still have two more free posts to discuss this with. My gut instinct is that she's been put on this by an over-zealous doctor (it happens all the time) and so I'd like to know more details of the "possible exposure". I'd hate to see a kid going through this unnecessarily.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Sadiecat

  • member
  • Member
  • Posts: 3
Re: Questions about side effects re: Truvada
« Reply #3 on: March 08, 2013, 02:16:03 PM »
I think in this case the doctors are not being overzealous. It was a sexual assault by a stranger, both vaginal and anal. She also received other prophylaxis too for STI, etc.
She kept breakfast down today but lunch came up. She has additional stressors like being in a new home and starting a new school, which aren't helping.
I feel terrible giving it to her knowing it makes her feel awful but I think the doctors are right to be cautious.
Thanks,
Sadie

Offline Jeff G

  • Administrator
  • Member
  • Posts: 11,846
  • How am I doing Beren ?
Re: Questions about side effects re: Truvada
« Reply #4 on: March 08, 2013, 02:31:17 PM »
I think in this case the doctors are not being overzealous. It was a sexual assault by a stranger, both vaginal and anal. She also received other prophylaxis too for STI, etc.
She kept breakfast down today but lunch came up. She has additional stressors like being in a new home and starting a new school, which aren't helping.
I feel terrible giving it to her knowing it makes her feel awful but I think the doctors are right to be cautious.
Thanks,
Sadie

I'm almost , no I'm in tears reading this and I'm going to move your thread back to treatments and side effects so you can give us updates how she is doing . Its a rare case we allow people who are not positive post in that forum but in this case the exception is warrented .

I will ask that you continue to keep your thoughts , updates and questions in this thread .

Have you touched base with her healtcare provider and told them she is still having problems with the meds ? . I'm not trying to alarm you by any means but I would definitely contact her doctor so they are aware that she is still sick . I assume you looked at the Truvada link I provided .

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: Questions about side effects re: Truvada
« Reply #5 on: March 08, 2013, 03:34:02 PM »
There are oral solutions of the component drugs, or the equivalent, available, and tablet versions of the component drugs, and this might help, because you can split the treatment into the two components and do 2 x day dosing, but also because liquids go down better.

All the best, sincerely hope the meds work.

- matt
"The object is to be a well patient, not a good patient"

Offline Sadiecat

  • member
  • Member
  • Posts: 3
Re: Questions about side effects re: Truvada
« Reply #6 on: March 09, 2013, 12:01:20 AM »
Thank you all for the support. I am amazed at the strength of this young woman and it means so much to have others sending out good energy. I have looked at the site for Truvada and touch base with the doctors. She did seem a bit better today but the nausea lingers. The one piece I forgot to add is that she was also put on an oral contraceptive - to be switched to an implant later - so that is also adding to the nausea I expect. I am looking to have her set up with an adolescent health specialist as soon as I can -within the same hospital system. The clinic has touched base with the infectious disease specialists there so they are also aware. It's going to be a tough month but thank you again for your help and caring.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.